Omnicef User Reviews

Omnicef - User Reviews

Omnicef User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Omnicef sorted by most helpful. Patient Discussions FAQs


Comment from: 0-2 Female on Treatment for less than 1 month (Patient) Published: October 13

My 8 month old was given omnicef after being treated several times for an ear infection. On the third day there was blood in his stool, I took him to the ER where they laughed and said red colored stool is normal for a child on omnicef. They did not look at thr diaper. So I continued to give it to him and the blood got worse. It was a reaction to the medication.

Comment from: Cammigirl, 25-34 on Treatment for less than 1 month Published: January 28

It was prescribed to my 15-month-old for the first(and last) time. It gave him the worst case of diarrhea he's ever had AND a horrible case of diaper rash that included sores! I stopped giving it to him immediately and it took 3 days for the rash to clear up.

Related Reading: diarrhea

Comment from: wilberry, 45-54 on Treatment for less than 1 month Published: March 10

Son prescribed omnicef suspension for upper respiratory infection (ears, sinuses, etc). Took for ten days, got better. Two days later broke out in hives so badly he could barely bend his legs. Huge wheals over every joint on his body. Also bilirubin in urine. Three day steroid burst took care of it, but it was very scary. I always ask not to have this medication for anyone in my family now. He was about 11-12 at the time.

Comment from: MBEmom, 3-6 on Treatment for less than 1 month Published: February 26

My 4 year old daughter was diagnosed with a double ear infection and was prescribed Omnicef. I thought it was strange as she had Amoxicillin in the fall that worked great for her ear infection at the time but I didn't question it. On day two of treatment, she started complaining of being itchy. When I checked her out, her arms were completely red, as were the backs of her knees. The redness spread to her face and the fronts of her legs very quickly. She was crying and miserable. The nurseline I called was no help and of course, it happened at night so the doctor was not available. I threw her in a cool bath and gave her a dose of Benedryl, guessing that her reaction was an allergic reaction to the Omnicef. 30 minutes later, she was no longer scratching herself, the redness was fading and she said she felt better. Soon after, she fell asleep, exhausted by the whole ordeal. I won't be using this product again on any of my kids, at least not for a simple ear infection. It seems like there are many who has experienced side effects with it and that it shouldn't be prescribed unless other measures have failed.

Related Reading: Amoxicillin

Comment from: LUNAEY@COMCAST.NET, 45-54 on Treatment for less than 1 month (Patient) Published: February 14

Day 6,got diareha vomits dizzy vaginal yeast infection thrush and severe abdominal pains...NEVER will use this again...sick as dog..thought I was dying.

Related Reading: thrush

Comment from: 0-2 on Treatment for less than 1 month Published: June 16

My 8mo old daughter was on this medication for only 3.5 days when the doc had to take her off of it..she developed horrible diaper rash and runny stools...it was to much for someone of her age to handle, the diaper rash alone was enough to stop taking it and we will never use this med for her again..

Comment from: 19-24 on Treatment for less than 1 month (Patient) Published: March 12

The day I took the last dose, I developed severe hives that lasted for a week. Its been a month since that happened and I'm still experiencing minor hive outbreaks. I will never use this medication again.

Comment from: surfcityJustSaying, 55-64 on Treatment for 2-5 years (Patient) Published: January 06

years of chronic sinusitis nothing being effective, this drug is. I do have to take it 21 days but the only side effect I notice is poor bladder control which is non existant when off the drug so there must be a corelation. Good drug for sinus

Comment from: Angela, 25-34 on Treatment for less than 1 month Published: October 07

My son is 6 and he started taking this medicine Omnicef 4 days ago he has also began with diarrhea and itchy all over. I wonder if this medicine is helping or hurting him. I am a bit scared now that I know these symptoms are coming from the medicine. Also might I mention it has caused to urinate a whole lot more than usual. As he in he came home from school 2 days in a row in different clothing because he had wet himself at school and NEVER before has he done this. Please get all the facts before you give your child this medicine dont make them feel worse instead of better.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations